MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Model Number PRW35
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.(b)(4).Device analysis: the analysis results confirmed that the prw35 device was returned with three jammed staples in the cartridge nose, the staples were manually removed and the device was tested for functionality, the device fired the 30 remaining staples as intended and the staples were noted to have the proper box shape.As part of our quality process, the manufacturing records of this lot was reviewed, and the manufacturing standards were met prior to the release of this lot.No conclusion could be reached as on what caused the staples to become jammed.Although there is no direct evidence of use error, the instructions for use do contain the following caution: evert and approximate skin edges as desired.Several techniques are suggested: with one tissue forcep, pull skin edges together until edges evert or with two tissue forceps, pick up each wound edge individually and approximate the edges or apply tension to either end of the incision, such that the tissue edges begin to approximate themselves.One forcep can be used to ensure that the edges are everted.Position the instrument over the everted skin edges, aligning the instrument arrow with the center of the incision.Squeeze the trigger until you touch plastic trigger to plastic handle.Release the trigger and remove the instrument from the fired staple.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, device fired the first few staples correctly then jammed.Surgery was delayed by 4-minutes with no fragments generated.The procedure was completed successfully with no patient consequences.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11108788
Report Number3005075853-2021-00007
Device Sequence Number11661489
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public10705036013020
Combination Product (Y/N)N
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberPRW35
Device Catalogue NumberPRW35
Device Lot NumberU40G39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/04/2021
Patient Sequence Number1